MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI2265COM18
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).To whom it may concern: on august 06, 2020, balt usa has been notified of an event regarding the use of a single optima coil.Details reported as follows: "the case was acom narrow neck aneurysm measuring 25mmx18mm and neck measured 6mm.The physician planned to do simple coiling of the aneurysm.The support hardware was 8f neuronmax ,6f fargomax ,vasco 10d & traxcess guide wire.The coils used were complex18 22x65-2no,20x65-2no,14x47-1no,complex10standard10x34-1no.The last coil was optima helical standard10x30-1no to complete the procedure.Out of the complex18- 22x65 got pre maturely detached and the same was retrieved by using vasco 21 and solitaire stent retriever.We were not able to collect the device pushwire, coils and micro cath as the patient was suspected for covid 19 and all the them were discarded as per hospital policy.But we were able to get the recorded images." an evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history record for the reported lot was performed.Customer feedback has been noted for lot 101619b; however, there is no in-process issue that could account for the observation.This lot will remain subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported through an automated reporting system from active clinical study: "the case was acom narrow neck aneurysm measuring 25mmx18mm and neck measured 6mm.The physician planned to do simple coiling of the aneurysm.The support hardware was 8f neuronmax ,6f fargomax ,vasco 10d & traxcess guide wire.The coils used were complex18 22x65-2no,20x65-2no,14x47-1no,complex10standard10x34-1no.The last coil was optima helical standard10x30-1no to complete the procedure.Out of the complex18- 22x65 got pre maturely detached and the same was retrieved by using vasco 21 and solitaire stent retriever.We were not able to collect the device pushwire, coils and micro cath as the patient was suspected for covid 19 and all the them were discarded as per hospital policy.But we were able to get the recorded images.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine, ca
MDR Report Key10456781
Report Number3014162263-2020-00017
Device Sequence Number3073692
Product Code HCG
UDI-Device Identifier00818053022067
UDI-Public00818053022067
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberOPTI2265COM18
Device Catalogue NumberN/A
Device Lot Number101619B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;